Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 364, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2005, 8:35 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 8:35 PM MDT (02:35 UTC)
- Expired
- Aug 1, 2005, 9:17 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2660 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 020235
SVRLBF
NEC031-161-020315-
/O.NEW.KLBF.SV.W.0364.050802T0235Z-050802T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM MDT MON AUG 1 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA
EXTREME NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 915 PM MDT
* AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLINTON...OR ABOUT 6 MILES EAST OF RUSHVILLE...AND MOVING NORTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GORDON BY 855 PM MDT
LAT...LON 4271 10249 4258 10234 4275 10208 4297 10209
4299 10243
$$
KECK2 follow-up statements
000
WWUS53 KLBF 020257
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT MON AUG 1 2005
NEC161-020315-
/O.CON.KLBF.SV.W.0364.000000T0000Z-050802T0315Z/
SHERIDAN NE-
856 PM MDT MON AUG 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM MDT FOR
NORTHEASTERN SHERIDAN COUNTY...
AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GORDON...MOVING NORTHEAST AT 30 MPH.
THE STORM WILL MOVE THROUGH OPEN RANGE AREAS THROUGH 915 PM MDT
IN NORTHEAST SHERIDAN COUNTY.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4271 10249 4258 10234 4274 10208 4296 10211
4299 10243
$$
KECK000
WWUS53 KLBF 020317
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT MON AUG 1 2005
NEC161-020326-
/O.EXP.KLBF.SV.W.0364.000000T0000Z-050802T0315Z/
SHERIDAN NE-
916 PM MDT MON AUG 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
EXPIRES AT 915 PM MDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO NORTHWEST CHERRY
COUNTY THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4271 10249 4258 10234 4274 10208 4296 10211
4299 10243
$$
KECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:50 PM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 1, 2:50 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT MON AUG 1 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT WITH SIGNIFICANT FEATURES IN THE H5 AND SURFACE PATTERNS BUT BOTH CONTINUE TO BE OVERDONE WITH PRECIPITATION. TONIGHT SIMILAR TO LAST NIGHT WITH TROUGH HEAT LOW TO SOUTH OVER NORTHWEST KANSAS. CONVECTION OVER EAST PLAINS OF COLORADO AND WYOMING. STRONG CAP REMAINS OVER WESTERN NEBRASKA. TDS MOSTLY IN THE 60S OVER THE CWA. SURFACE BOUNDARY ALONG KANSAS NEBRASKA BORDER WITH MUCH DRIER AIR OVER NORTHWEST KANSAS. CAPE LACKING FOR GOOD UPDRAFTS AND FREEZING LEVEL AROUND 16-17K IF ANYTHING WIND WILL BE A GOOD POSSIBILITY WITH ANY CONVECTION THAT DOES SUSTAIN THROUGH THE COUNTY WARNING AREA. HAVE DROPPED MENTION OF T AFTER MIDNIGHT WITH MOST LIKELY SCENARIO ISO RW- OR VIRGA. TEMPERATURES TO STAY UP TONIGHT WITH TDS CONTINUING IN THE 60S. SOUTHWEST ZONES WILL RISE ABOVE 100. DEPENDING ON TROUGH AXIS AND WHERE THE DRIER SOUTHWEST WINDS GET TO. AFTERNOON AND LATE EVENING CONVECTION AGAIN ON TUESDAY WITH WEAK WAVES ROUNDING H5 RIDGE IN SOUTHWEST FLOW. SHOULD CONTINUE ISOLATED IN NATURE. COOL FRONT APPROACHES FROM NORTHWEST ON WEDNESDAY MORNING SURFACE WINDS WILL HAVE TO BE WATCHED. FIRST INDICATIONS ARE ADVISORY FOR NORTH CENTRAL WILL EVALUATE IN LATER PERIODS. COOLING 850MB TEMPERATURES WEDNESDAY NITE THROUGH FRIDAY. THIS FRONT NOT AS STRONG AND NOT AS COOL AS LAST ONE. IT HAS ITS ORIGINS IN EASTERN PACIFIC. TEMPERATURES TO COOL INTO THE 80S WITH BOUNDARY STALLING OUT ACROSS FORECAST AREA ON THURSDAY. HAVE USED A BLEND FOR WEDNESDAY THURSDAY FOR PRECIPITATION. MOISTURE LACKING AND MOST ENERGY FURTHER NORTH OVER THE DAKOTAS. TEMPERATURES TO REBOUND INTO THE LOWER 90S THROUGH THE WEEKEND WITH DRY CONDITIONS AND THEN THE ADVANCE OF ANOTHER TROUGH COOL FRONT THE FIRST PART OF THE WORK WEEK. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Aug 1, 4:30 PM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT MON AUG 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-020428- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 530 PM CDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE FAR WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER ISOLATED STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OVER 60 MPH IN THE WESTERN OUTLOOK AREA BEFORE SUNSET. THIS AREA WOULD GENERALLY BE ALONG AND WEST OF HIGHWAY 61. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH A SCENARIO SIMILAR TO TODAYS AS THUNDERSTORMS FORM IN THE HIGHER TERRAIN TO THE WEST AN MOVE INTO SANDHILLS REGION IN THE EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE WEDNESDAY EVENING INTO THE OVERNIGHT HOURS AS A STRONGER COLD FRONT MOVES THROUGH NEBRASKA. SEVERE WEATHER MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. EXTREME HEAT WILL BE LIKELY TUESDAY ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL. TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE OUTLOOK AREA. CAUTION IS ADVISED WHEN OUTDOORS. ALSO...THE COMBINATION OF LOW HUMIDITY...HEAT...AND WIND IS EXPECTED TO PRODUCE EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK/SPRINGER
In the hours before
Local storm report, Aug 1, 8:21 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT MON AUG 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 8 E CHAPPELL 41.09N 102.31W
08/01/2005 0.75 INCH DEUEL NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 48 min |
| Aug 1, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 1, 9:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 35 min |
| Aug 1, 9:48 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 57 min |
| Aug 1, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.